Alert archive / Connecticut / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 27, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 8, 2018, 6:00 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Westchester County, New York. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2018, 6:00 PM EDT (22:00 UTC)
- Expired
- Aug 8, 2018, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 70 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:09 PM EDT | TSTM WND DMG | Botsford, CT | TREE DOWN ON WIRES ON SWAMP RD IN NEWTOWN CT |
| Aug 8, 6:23 PM EDT | TSTM WND DMG | 1 N Rocky Glen, CT | TREE DOWN ON WALNUT TREE RD IN NEWTOWN CT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WUUS51 KOKX 082200
SVROKX
CTC001-009-NYC119-082245-
/O.NEW.KOKX.SV.W.0027.180808T2200Z-180808T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
600 PM EDT WED AUG 8 2018
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Fairfield County in southern Connecticut...
New Haven County in southern Connecticut...
Northern Westchester County in southeastern New York...
* Until 645 PM EDT.
* At 559 PM EDT, a severe thunderstorm was located near Redding, or
near Newtown, moving east at 10 mph. Another severe thunderstorm
was located just east of Waterbury.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* This severe thunderstorm will be near...
Bridgeport around 605 PM EDT.
Trumbull around 625 PM EDT.
Monroe around 640 PM EDT.
Milford and Shelton around 645 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4156 7295 4154 7285 4157 7284 4155 7282
4157 7280 4158 7275 4142 7274 4143 7271
4130 7269 4112 7356 4121 7359 4142 7353
4148 7336 4147 7331 4149 7333 4151 7328
4151 7316 4155 7316 4157 7309 4160 7294
TIME...MOT...LOC 2159Z 252DEG 10KT 4132 7331
HAIL...1.00IN
WIND...60MPH
$$
PW1 follow-up statement
889
WWUS51 KOKX 082218
SVSOKX
Severe Weather Statement
National Weather Service New York NY
618 PM EDT WED AUG 8 2018
CTC001-009-NYC119-082245-
/O.CON.KOKX.SV.W.0027.000000T0000Z-180808T2245Z/
Fairfield CT-New Haven CT-Westchester NY-
618 PM EDT WED AUG 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR FAIRFIELD...NEW HAVEN AND NORTHERN WESTCHESTER COUNTIES...
At 617 PM EDT, a severe thunderstorm was located over Monroe, or near
Newtown, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
This severe storm will be near...
Monroe around 640 PM EDT.
Milford and Shelton around 645 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4160 7294 4156 7295 4154 7285 4157 7284
4155 7282 4158 7275 4142 7274 4143 7271
4130 7269 4126 7291 4112 7356 4121 7359
4142 7353 4148 7336 4147 7331 4149 7333
4151 7328 4151 7316 4155 7316 4157 7309
TIME...MOT...LOC 2217Z 252DEG 10KT 4134 7324
HAIL...1.00IN
WIND...60MPH
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:46 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 8, 3:46 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service New York NY
346 PM EDT Wed Aug 8 2018
.SYNOPSIS...
A weak frontal system will approach tonight and pass offshore on
Thursday. A frontal boundary approaches Friday, and may stall
nearby this weekend into early next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
Tstms will continue to develop thru this eve, with coverage and
intensity increasing as heights begin to fall and sbcape of around
2500 is utilized. Laps data is showing the 12z NAM is actually a
little low on cape. There is not much dry air aloft per the 12z okx
sounding, so the low dcape in the NAM seems on track. Nevertheless,
a wind threat remains, particularly with bows or pcpn loaded cells.
Pw on the 12z sounding was 1.96 in, so torrential rainfall remains a
threat, particularly this eve as storm motion slows to around 5 kt.
In a multicellular environment, redevelopment over small areas due
to storm outflow boundaries is possible, further enhancing the flood
threat. The HWO continues to highlight both the svr and flood
threat.
The hot spot at 3pm was TEB with a heat idx of 99. The numbers
tomorrow are very close to the 95 degree threshold for the usual
warm spots, including the city. Right now however they are just
shy due to lower dewpoints. As a result, the heat advy was not
extended attm and will expire at 6pm.
The upr trof will be slow to exit on Thu. This will likely spark
additional shwrs and tstms during the day, especially before
18z.
There is a moderate risk for rip current development at Atlantic
Ocean beaches thru this eve, and a low risk on Thu.
&&
.SHORT TERM /THURSDAY NIGHT/...
Subsidence behind the upr trof will allow for any residual pcpn
to rapidly end. The fcst has been kept dry based on the current
model timing. Limited moisture on nw flow is progged to produce
mainly clr skies, although some cirrus currently over the
midwest may advect in.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Dry conditions expected Friday as weak high pressure builds
across the area. Temperatures should peak on Friday in the mid
to upper 80s. Heat indices on Friday will stay below 95.
A weak cold front will then be stalled nearby Friday night through
the weekend. This brings a chance of showers and thunderstorms for
the entire period with the higher chances generally away from the
coast. Temperatures over the weekend will be in the lower to mid
80s.
A wave of low pressure may form to our SW on Monday and pass through
Tuesday and Wednesday. This will allow for a prolonged period of
south to southwest flow, which will allow additional moisture to
stream into the area. This will result in showers and thunderstorms
to develop, with the best coverage during the afternoon and evening
hours.
For temperatures, highs will remain in the low to mid 80s with low
temperatures in the mid 60s to lower 70s.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A pre-frontal trough will precede a cold front this evening,
triggering another round of showers and thunderstorms.
This will be a mainly VFR forecast outside of any convection
late this afternoon into tonight. The timing appears to be
similar to yesterday, breaking out around the Lower Hudson
Valley and NYC terminals 22Z to 00Z. The activity then works
east across the Long Island and Connecticut terminals.
S-SW winds up to around 10kt this afternoon, will back a bit
this afternoon. Winds will be light tonight and gradually veer
behind the cold front to the W-NW toward daybreak.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments for timing of the showers and
thunderstorms are likely.
KLGA TAF Comments: Amendments for timing of the showers and
thunderstorms are likely.
KEWR TAF Comments: Amendments for timing of the showers and
thunderstorms are likely. Seabreeze possible this afternoon
allowing winds to back to 140-150.
KTEB TAF Comments: Amendments for timing of the showers and
thunderstorms are likely.
KHPN TAF Comments: Amendments for timing of the showers and
thunderstorms are likely.
KISP TAF Comments: Amendments for timing of the showers and
thunderstorms are likely.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday...VFR.
.Friday-Friday night...VFR. Isolated thunderstorms possible
late in the day and at night.
.Saturday through Monday...Chance of showers/thunderstorms with
MVFR or lower conditions possible.
&&
.MARINE...
A weak frontal sys approaches tngt and passes on Thu. Although
winds and seas will remain blw sca lvls, tstms will be capable
of producing winds in excess of 35 kt, lightning strikes and
torrential rain reducing vis. Winds ans seas remain blw sca lvls
Thu ngt.
The pressure gradient remains weak overall through the weekend and
into early next week, resulting in sub-SCA conditions through
Monday.
&&
.HYDROLOGY...
While basin average rainfall amounts through Thursday are
progged to remain less than one half inch, any thunderstorms
into tonight will be capable of producing locally heavy rainfall
and minor urban flooding, along with isolated flash flooding.
Thereafter, showers or thunderstorms over the weekend and into
the beginning of the week could produce locally heavy rainfall
and minor urban flooding.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides will be increasing with the approach of a
new moon on Saturday. Coastal flooding will be possible with the
evening/nighttime high tide cycles Thursday through at least
Saturday. Although winds will be light, all that is needed in
most cases is around half foot or less of tidal departures to
reach minor coastal flooding. Areas that will be most
susceptible to minor flooding during this period are the south
shore back bays of Nassau, Queens and Brooklyn, Lower NY Harbor,
and portions of western Long Island Sound and perhaps along
Great South Bay in western Suffolk County. Minor flooding would
be most likely during Friday and Saturday night.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 6 PM EDT this evening for CTZ005>012.
NY...Heat Advisory until 6 PM EDT this evening for NYZ067>075-078-
080-176>179.
NJ...Heat Advisory until 6 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...JMC/PW
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...PW
AVIATION...DW
MARINE...JMC/PW
HYDROLOGY...JMC/PW
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Aug 8, 12:12 PM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1212 PM EDT Wed Aug 8 2018 CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179- 091615- Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Southwestern Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 1212 PM EDT Wed Aug 8 2018 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition to the heat, thunderstorms will develop this afternoon and evening. The strongest storms will be capable of producing flooding rainfall and damaging winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-091615- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1212 PM EDT Wed Aug 8 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Thunderstorms late today and tonight could produce strong winds in excess of 35 kt. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-011-012-091615- Northern Middlesex-Northern New London-Southern Middlesex- Southern New London- 1212 PM EDT Wed Aug 8 2018 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition to the heat, thunderstorms may impact the area late today and tonight. The strongest storms will be capable of producing flooding rainfall and damaging winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ079-081-091615- Northeastern Suffolk-Southeastern Suffolk- 1212 PM EDT Wed Aug 8 2018 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This Afternoon and Tonight. Thunderstorms may impact the area late today and tonight. There is a low potential that the strongest storms could produce flooding rainfall and damaging winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. JMC
In the hours before
Local storm report, Aug 8, 12:57 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1257 PM EDT WED AUG 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM LIGHTNING HEMPSTEAD 40.70N 73.62W
08/07/2018 NASSAU NY BROADCAST MEDIA
LIGHTNING STRUCK PROSPECT ELEMENTARY SCHOOL CAUSING
FIRE.
&&
CJBSpecial weather statement, Aug 8, 1:09 PM EDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service New York NY
109 PM EDT WED AUG 8 2018
NYZ067-081815-
Orange-
109 PM EDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ORANGE COUNTY...
At 108 PM EDT, a strong thunderstorm was located over Millrift, or
near Port Jervis, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Middletown, Port Jervis, Goshen, Howells, Chester, Montgomery,
Florida, Cuddebackville, Otisville, Huguenot, Unionville, Scotchtown,
Deerpark, Mechanicstown and Westtown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4150 7448 4157 7442 4160 7435 4160 7433
4163 7426 4163 7425 4160 7425 4159 7419
4131 7419 4130 7458 4136 7469 4137 7469
4139 7471 4140 7474 4143 7474 4142 7475
4144 7476 4146 7475 4149 7476
TIME...MOT...LOC 1708Z 263DEG 19KT 4144 7476
PWSpecial weather statement, Aug 8, 5:10 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service New York NY
510 PM EDT WED AUG 8 2018
CTZ005-006-010-082200-
Northern Fairfield-Northern New Haven-Southern New Haven-
510 PM EDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAIRFIELD AND NEW HAVEN
COUNTIES...
At 509 PM EDT, a strong thunderstorm was located over Southbury,
moving east at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
New Haven, Waterbury, Meriden, Wallingford, Shelton, Naugatuck,
Guilford, Southbury, Wolcott, Durham, Newtown, Hamden, Cheshire,
Branford and North Haven.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4148 7274 4142 7274 4143 7271 4127 7271
4137 7330 4151 7327 4151 7316 4156 7316
4157 7294 4156 7295 4156 7288 4155 7287
4154 7285 4157 7284 4157 7283 4155 7282
4157 7280 4158 7275
TIME...MOT...LOC 2109Z 274DEG 18KT 4146 7320
PWSpecial weather statement, Aug 8, 5:50 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service New York NY
550 PM EDT WED AUG 8 2018
CTZ005-006-009-010-NYZ070-082245-
Northern Fairfield-Southern Fairfield-Northern New Haven-Southern New
Haven-Northern Westchester-
550 PM EDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT FAIRFIELD...WESTERN NEW HAVEN
AND NORTHERN WESTCHESTER COUNTIES...
At 549 PM EDT, a strong thunderstorm was located over Redding, or 7
miles southeast of Danbury, moving east at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Another storm was developing over eastern Westchester, moving east
into Fairfield County.
Locations impacted include...
Bridgeport, New Haven, Stamford, Norwalk, Danbury, Milford, Shelton,
Naugatuck, Southbury, New Canaan, Newtown, Fairfield, Stratford,
Trumbull and Westport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4125 7295 4122 7298 4109 7359 4136 7359
4137 7355 4139 7354 4147 7333 4147 7331
4148 7332 4151 7323 4151 7316 4154 7316
4156 7311
TIME...MOT...LOC 2149Z 257DEG 12KT 4131 7339
PWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:10 PM EDT | Special Weather Statement | OKX | 50 min | |
| Aug 8, 5:50 PM EDT | Special Weather Statement | OKX | 55 min | |
| Aug 8, 6:31 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 119 min |
| Aug 8, 6:45 PM EDT | Special Weather Statement | OKX | 45 min | |
| Aug 8, 7:39 PM EDT | Special Weather Statement | OKX | 51 min | |
| Aug 7, 8:01 PM EDT | Special Weather Statement | OKX | Nassau | 44 min |
| Aug 7, 8:07 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 83 min |
| Aug 7, 8:16 PM EDT | Flash Flood Warning | OKX | Nassau, Suffolk | 52 min |
| Aug 7, 8:31 PM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 7, 8:42 PM EDT | Special Weather Statement | OKX | Suffolk | 63 min |
| Aug 7, 8:46 PM EDT | Areal Flood Advisory | OKX | Suffolk | 91 min |
| Aug 8, 1:09 PM EDT | Special Weather Statement | OKX | Orange | 66 min |
| Aug 8, 1:36 PM EDT | Areal Flood Advisory | OKX | Orange | 84 min |
| Aug 8, 6:51 PM EDT | Special Weather Statement | OKX | Richmond | 39 min |
| Aug 8, 7:16 PM EDT | Special Marine Warning | OKX | 33 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2018Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.